Topical Steroid-Induced Cushing Syndrome in an 18-Month-Old Child: A Case Report

Read full text
Authors: Salman Almansour
Cited by: 1
References: 18

Abstract

Topical corticosteroids are widely used in pediatric dermatology and are generally considered safe when used appropriately; however, prolonged or inappropriate use, particularly of high-potency agents, may lead to significant systemic adverse effects. This case report describes an 18-month-old female who presented with rapid weight gain and cushingoid features following prolonged application of clobetasol propionate for diaper dermatitis. Clinical evaluation revealed generalized obesity, moon facies, facial plethora, and dorsal hypertrichosis, while laboratory investigations demonstrated markedly suppressed afternoon serum cortisol levels (~2 µg/dL; pediatric reference range: 3-13 µg/dL) and plasma adrenocorticotropic hormone (ACTH) levels

Fields of Study & Subjects

Adrenal Hormones and Disorders Pituitary Gland Disorders and Treatments Dermatology and Skin Diseases

Publication details

Journal / source
Cureus
Publisher
Springer Science and Business Media LLC
Volume
18
Issue
5
Pages
e109303–e109303
Publication date
20 May 2026
Language
EN